Remission of Procainamide-Induced Lupus Erythematosus with N-Acetylprocainamide Therapy

    loading  Checking for direct PDF access through Ovid

Abstract

We describe here the case of a patient with a procainamide-induced systemic lupus erythematosus-like reaction whose arthralgias improved during antiarrhythmic therapy with the major metabolite of procainamide, N-acetylprocainamide (NAPA). His elevated antinuclear antibody (ANA) titers also returned to normal, but at a somewhat slower rate.

A 63-year-old man with right calf claudication and three myocardial infarctions within the past 6 years was hospitalized for treatment of frequent premature ventricular contractions with the investigational drug NAPA (Arnar-Stone Laboratories, MoGaw Park, Illinois). Procainamide, 500 mg every 6 h, had been the antiarrhythmic therapy for the previous 2 years. The patient had generalized

Related Topics

    loading  Loading Related Articles